Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 129, NWS Sioux Falls, SD

June 26, 2010Nobles County, Rock County, Minnesota; Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2010, 6:38 PM CDT for Nobles County, Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 6:38 PM CDT (23:38 UTC)
Expired
Jun 26, 2010, 7:30 PM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Nobles County, MN, Rock County, MN, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:06 PM CDTTSTM WND GST 0Luverne, MNWIND SPEED MEASURED BY AWOS AT LUVERNE AIRPORT.
Jun 26, 7:06 PM CDTTSTM WND GST 58Luverne, MNWIND SPEED MEASURED BY AWOS AT LUVERNE AIRPORT.
Jun 26, 7:18 PM CDTTSTM WND GST 58Luverne, MN
Jun 26, 7:39 PM CDTFUNNEL CLOUD5 E Ellsworth, MN
Jun 26, 7:39 PM CDTTSTM WND GST 605 E Ellsworth, MNDEBRIS PICKED UP IN WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS53 KFSD 262338
SVRFSD
MNC105-133-SDC099-270030-
/O.NEW.KFSD.SV.W.0129.100626T2338Z-100627T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
638 PM CDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA...
  ROCK COUNTY IN SOUTHWEST MINNESOTA...
  EASTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 730 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
  LOCATED NEAR BRANDON...OR 10 MILES NORTHEAST OF SIOUX FALLS...AND
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERMAN AND HILLS AROUND 645 PM CDT...
  BEAVER CREEK AROUND 650 PM CDT...
  LUVERNE AROUND 655 PM CDT...
  BLUE MOUNDS STATE PARK AND HARDWICK AROUND 700 PM CDT...
  ELLSWORTH AROUND 710 PM CDT...
  LISMORE AND ADRIAN AROUND 715 PM CDT...
  WILMONT AROUND 725 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MAGNOLIA
AND KENNETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR
NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4350 9587 4350 9659 4384 9666 4385 9580
TIME...MOT...LOC 2338Z 259DEG 41KT 4365 9652
WIND...HAIL 80MPH 1.00IN

$$

WEISSER
2 follow-up statements
963 
WWUS53 KFSD 262344
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
644 PM CDT SAT JUN 26 2010

MNC105-133-SDC099-270030-
/O.CON.KFSD.SV.W.0129.000000T0000Z-100627T0030Z/
ROCK MN-NOBLES MN-MINNEHAHA SD-
644 PM CDT SAT JUN 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MINNEHAHA...WESTERN NOBLES AND ROCK COUNTIES UNTIL 730 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
PALISADES STATE PARK...OR 13 MILES NORTHEAST OF SIOUX FALLS...MOVING
EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAVER CREEK AROUND 650 PM CDT...
  BLUE MOUNDS STATE PARK AND LUVERNE AROUND 700 PM CDT...
  HARDWICK AROUND 705 PM CDT...
  ELLSWORTH AROUND 710 PM CDT...
  LISMORE AND ADRIAN AROUND 720 PM CDT...
  WILMONT AROUND 730 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MAGNOLIA
AND KENNETH.

AN ENHANCED AREA OF WINDS IS LIKELY AROUND PALISADES STATE PARK 
WHERE WINDS TO 100 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4350 9587 4350 9659 4384 9666 4385 9580
TIME...MOT...LOC 2343Z 258DEG 38KT 4366 9646
WIND...HAIL 80MPH 1.00IN

$$

WEISSER
834 
WWUS53 KFSD 270021
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
721 PM CDT SAT JUN 26 2010

MNC105-133-SDC099-270030-
/O.CON.KFSD.SV.W.0129.000000T0000Z-100627T0030Z/
ROCK MN-NOBLES MN-MINNEHAHA SD-
721 PM CDT SAT JUN 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MINNEHAHA...WESTERN NOBLES AND ROCK COUNTIES UNTIL 730 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BLUE MOUNDS STATE PARK...OR 6 MILES EAST OF LUVERNE...MOVING EAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLSWORTH AROUND 725 PM CDT...
  ADRIAN...LISMORE AND WILMONT AROUND 730 PM CDT...

AT 708 PM CDT...A 58 MPH WIND GUST WAS RECORDED ON THE LUVERNE ASOS 
AT THE ARIPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4350 9587 4350 9659 4384 9666 4385 9580
TIME...MOT...LOC 0020Z 273DEG 27KT 4367 9605
WIND...HAIL 70MPH 1.00IN

$$

WEISSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT SAT JUN 26 2010

.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT. STORMS
BEGINNING TO DEVELOP ALONG SEVERAL BOUNDARIES ACROSS THE AREA. MAIN
SURFACE WARM FRONT EXTENDING FROM NEAR LAKE ANDES TO MADISON TO
PIPESTONE TO SPIRIT LAKE. STORMS ALONG THIS LINE LATE THIS AFTERNOON
WILL CARRY THE POTENTIAL TO PRODUCE TORNADOES. EXTREME CAPE OF 4000-
5000 J/KG ALONG WITH MODERATE WIND SHEAR SHOULD PRODUCE POTENTIAL
FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES.

AS THE SYSTEM PASSES TONIGHT...DRIER AND SOMEWHAT COOLER AIR WILL
FILTER INTO THE REGION SUNDAY. NOT GOING TO ADD ANY SHOWERS...BUT
COULD SEE A PASSING SHOWER OR SPRINKLE IN MAINLY SW MN SUNDAY
AFTERNOON AS AN UPPER LEVEL WAVE SWINGS BY. OTHERWISE...A LITTLE
BREEZY WITH HIGHS IN THE 80S. AS THIS WAVE PASSES A SECONDARY COOL
FRONT WILL WORK SOUTH ON SUNDAY NIGHT AND SHOULD BRING ADDITIONAL
DRY AIR. DEW POINTS WILL LIKELY FALL INTO THE 50S FOR MONDAY AND
HIGHS WILL LIKELY BACK INTO THE UPPER 70S IN SW MN TO THE MID 80S IN
SC SD.

IN THE LATTER PERIODS(THU/SUN)...STILL LOOKING LIKE A VERY AMPLIFIED
RIDGE MOVING INTO THE AREA WITH SEASONAL CONDITIONS EXPECTED. SHOULD
BE DRY ON THURSDAY AND FRIDAY...WITH AN INCREASING THREAT FOR
THUNDERSTORMS AS THE RIDGE MOVES EAST AND A TROF DEVELOPS OVER THE
ROCKIES. CONFIDENCE NOT EXCEEDINGLY HIGH AT THIS TIME...SO WILL ONLY
ADD SOME 20 TO 30 POPS FOR SATURDAY NIGHT INTO SUNDAY.

&&
.AVIATION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER
SOUTHEASTERN SOUTH DAKOTA...MAINLY AFTER 20Z...PUSHING TO THE SOUTH
AND EAST THROUGH THE EVENING. THE EXCEPTION TO THIS WILL BE ISOLATED
THUNDERSTORMS THAT MAY BE POSSIBLE ALONG HIGHWAY 14 THROUGH EARLY
AFTERNOON. MVFR CIGS AND VISBYS WILL BE POSSIBLE IN ANY
THUNDERSTORMS ACTIVITY THAT OCCURS.

&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ001>003-012>014-
     021-022-032.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ071-072-080-081-
     089-090-097-098.

NE...NONE.
SD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
     SDZ039-040-054>056-060>062-065>067.
Hazardous weather outlook, Jun 26, 11:21 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT SAT JUN 26 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1121 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS TODAY. ISOLATED STORMS
ARE POSSIBLE LATE THIS MORNING INTO EARLY THIS AFTERNOON ALONG
HIGHWAY 14 FROM HURON TO BROOKINGS.  THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS
IN EXCESS OF 60 MPH.  A WARM FRONT WILL DEVELOP ALONG HIGHWAY 34
OR JUST SLIGHTLY NORTH AND BECOME THE FOCUS FOR THUNDERSTORM
DEVELOPMENT AFTER 3PM.	THESE STORMS WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND TORNADOES.
STORMS WILL DEVELOP ALONG A COLD FRONT AFTER 4 PM ALONG A COLD
FRONT EXTENDING FROM MADISON TO LAKE ANDES.  THESE STORMS WILL
ALSO BE SEVERE PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS AND
ISOLATED TORNADOES.  AS THESE STORMS SHIFT EAST....THEY ARE
EXPECTED TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WIND OF 60 TO
80 MPH AND HAIL TO THE SIZE OF GOLF BALLS.

FLOODING...
FLOODING IS EXPECTED TO CONTINUE FOR AT LEAST THE NEXT SEVERAL
DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN
SOUTHEAST SOUTH DAKOTA...AS WELL AS PORTIONS OF THE LITTLE SIOUX
RIVER IN NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR
THE FORESEEABLE FUTURE. AREAL FLOODING ALSO CONTINUES IN EAST
CENTRAL SOUTH DAKOTA FROM PREVIOUS HEAVY RAINFALL. ANY ADDITIONAL
RAIN FROM THUNDERSTORMS TODAY INTO TONIGHT MAY FURTHER AGGRAVATE
FLOODING CONDITIONS. A FLASH FLOOD WATCH HAS BEEN POSTED TONIGHT
FOR MUCH OF EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...SOUTHWEST
MINNESOTA AND EXTREME NORTHWEST IOWA FOR THIS ANTICIPATED
RAINFALL.

EXCESSIVE TEMPERATURES...
THE HEAT INDEX MAY APPROACH 105 DEGREES THIS AFTERNOON THROUGH
MUCH OF NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...AND
EXTREME NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL
SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE
ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND
NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED
TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG
WINDS...AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

In the hours before

Local storm report, Jun 26, 6:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     TAUNTON                 44.59N 96.06W
06/26/2010                   LYON               MN   EMERGENCY MNGR

            POWER IS OUT AND LARGE TREE LIMBS ARE DOWN IN TAUNTON.

0550 PM     TSTM WND DMG     6 NW MARSHALL           44.51N 95.87W
06/26/2010                   LYON               MN   EMERGENCY MNGR

            VAN BLOWN OVER ON HIGHWAY 68 JUST SOUTHEAST OF GHENT.

&&

TRM
Local storm report, Jun 26, 6:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             CARTHAGE                44.17N 97.71W
06/26/2010  E1.50 INCH       MINER              SD   CO-OP OBSERVER

            PING PONG BALL SIZED HAIL LASTED FROM 552 PM TO 607 PM,
            CAUSING LOTS OF CAR DAMAGE WITH WINDS ESTIMATED AT 40
            MPH.

&&

TRM
Local storm report, Jun 26, 6:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     3 N WALL LAKE           43.57N 96.95W
06/26/2010  E60 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            VERY STRONG WINDS ESTIMATED AT 60 MPH AND HEAVY RAIN.

&&

TRM
Local storm report, Jun 26, 6:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 NW HARTFORD           43.63N 96.96W
06/26/2010  E1.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            IN ADDITION TO PING PONG BALL SIZED HAIL, THUNDERSTORM
            WIND GUSTS WERE ESTIMATED AT 65 MPH.

&&

TRM
Local storm report, Jun 26, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
634 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             CROOKS                  43.66N 96.81W
06/26/2010  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            IN ADDITION TO DIME SIZED HAIL, THNDERSTORM WIND GUSTS
            WERE ESTIMATED AT 60 MPH.

&&

TRM
Local storm report, Jun 26, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             CROOKS                  43.66N 96.81W
06/26/2010  E0.88 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            HAIL IS NOW UP TO NICKEL SIZED.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:23 PM CDTTornado WarningFSDCottonwood, Murray37 min
Jun 25, 7:56 PM CDTFlash Flood WarningFSDCottonwood, Jackson3 hr
Jun 25, 8:03 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles42 min
Jun 25, 9:15 PM CDTSevere Thunderstorm WarningFSDJackson, Nobles45 min
Jun 25, 9:33 PM CDTSevere Thunderstorm WarningFSDNobles42 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningFSDJackson, Nobles43 min
Jun 26, 3:42 AM CDTFlash Flood WatchFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more24 hr
Jun 26, 4:37 PM CDTSevere Thunderstorm WarningFSDLincoln53 min
Jun 26, 5:05 PM CDTSevere Thunderstorm WarningFSDLyon55 min
Jun 26, 5:19 PM CDTTornado WarningFSDLyon26 min
Jun 26, 6:16 PM CDTFlash Flood WarningFSDLincoln, Lyon3 hr
Jun 26, 11:17 AM CDTSevere Thunderstorm WarningFSDBeadle43 min
Jun 26, 11:57 AM CDTSevere Thunderstorm WarningFSDBeadle48 min
Jun 26, 12:26 PM CDTSevere Thunderstorm WarningFSDKingsbury49 min
Jun 26, 1:10 PM CDTSevere Thunderstorm WarningFSDKingsbury35 min
Jun 26, 1:43 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury32 min
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningFSDBrookings46 min
Jun 26, 3:40 PM CDTSevere Thunderstorm WarningFSDKingsbury15 min
Jun 26, 4:19 PM CDTSevere Thunderstorm WarningFSDDouglas, Hutchinson26 min
Jun 26, 4:39 PM CDTSevere Thunderstorm WarningFSDBeadle51 min
Jun 26, 4:43 PM CDTFlash Flood WarningFSDBeadle, Jerauld, Sanborn3 hr
Jun 26, 4:56 PM CDTTornado WarningFSDHutchinson34 min
Jun 26, 5:16 PM CDTTornado WarningFSDBeadle29 min
Jun 26, 5:28 PM CDTSevere Thunderstorm WarningFSDMiner32 min
Jun 26, 5:29 PM CDTTornado WarningFSDHutchinson, McCook, Turner31 min
Jun 26, 5:33 PM CDTTornado WarningFSDSanborn27 min
Jun 26, 5:35 PM CDTFlash Flood WarningFSDKingsbury, Lake, Miner3 hr
Jun 26, 5:44 PM CDTSevere Thunderstorm WarningFSDMcCook31 min
Jun 26, 5:49 PM CDTTornado WarningFSDKingsbury, Miner41 min
Jun 26, 5:55 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner50 min
Jun 26, 6:00 PM CDTSevere Thunderstorm WarningFSDMcCook, Turner15 min
Jun 26, 6:21 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Miner, Moody39 min
Jun 26, 6:29 PM CDTFlash Flood WarningFSDBrookings, Lake, Moody3 hr
Jun 26, 6:32 PM CDTSevere Thunderstorm WarningFSDLincoln, Turner28 min
Jun 26, 6:41 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton49 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.